# SDR CA951102004

- Difficulty date: October 30, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 65-A90
- Engine: Pwa PT6A20
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Quill Shaft
- Part number: 50990118
- Condition: Overheated
- Location: Bearing Journal
- Component: Beech, 5099011535
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)GEAR BOX REMOVED FOR SCHEDULED INSPECTION WITH 96.0 HOURS REMAINING. CURSORY INSPECTION OF THE GEAR BOX INDICATED NO DEFECTS UNTIL THE QUILL SHAFT WAS TURNED BY HAND. DURING THIS INSPECTION THE QUILL  SHAFT AND BEARINGS SHOWED SIGNS OF OVER-HEATING. THE BEARING WAS ROUGH AND SIGNS OF SLIPPAGE WERE INDICATED BETWEEN BEARINGS AND THE QUILL SHAFT. A SAMPLE OF OIL SHOWED TRACES OF METAL. SUBMITTER STATES THAT FURTHER TIME IN USE MAY HAVE RESULTED IN A FAILURE OF THE GEAR BOX.
